Texas, 2017Flash Flood in Texas, June 25, 2017
June 25, 2017 · NWS HGX · 1 event in 1 county or zone
Slow moving showers and thunderstorms caused early morning flash flooding close to the downtown Houston area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving showers and thunderstorms caused early morning flash flooding close to the downtown Houston area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 25, 3:41 AM CST, 39 minutes earlier.
Area forecast discussion, Jun 25, 3:41 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
441 AM CDT Sun Jun 25 2017
.DISCUSSION...
Remnant boundary near the coast has re-fired complements of deep
resident moisture, some additional speed convergence, and an
increasingly diffluent flow aloft. Expect the precip to expand in
areal coverage for the next several hours. Weak steering flow
remains in place so the threat of slower moving localized heavy
rain will persist once again today. PSX and a few other spots have
already picked up over 3" overnight. Similar to yesterday, much
of the evolution/timing/details will play out on the mesoscale.
There's some additional boundaries lying around the region, so
those and any new ones may come into play as will daytime heating.
Suspect southern areas will get somewhat of a break later this
morning and the focus becomes further north where it isn't
currently raining. Then as southern areas are given some time to
possibly recharge and warm into the lower 80's, we could see some
redevelopment there later today.
Rinse & repeat for the next couple days as overall pattern doesn't
change all that much. PW's trend downward some into midweek and
we'll probably lose the front and/or larger scale focusing
boundaries. Overall daily coverage should slightly diminish and
trend more toward a more typical summertime diurnal pattern during
the second part of the work week.
Rain chances should begin to further decrease going into next
weekend as the eastern ridge starts building into the region
displacing the mid/upper weakness aloft. 47
&&
.MARINE...
An unsettled weather pattern will continue this week with periods of
showers and thunderstorms expected each day through at least mid
week. Generally light to occasionally moderate easterly to
southeasterly flow is expected through mid week, at which time the
flow becomes more southerly and increases as SE Texas becomes wedged
in between surface high pressure over the E CONUS and a low pressure
system over the lee of the Rockies.
Tides still seem to be running about 1.0-1.5 feet above normal this
evening, and this will likely continue for the next several days.
High tide this morning should come in near or just below 3 feet,
which should keep the threat of wave run up over Hwy 87 on Bolivar
relatively low in comparison to previous mornings. However, the
easterly to southeasterly flow over the next several days could
produce strong rip currents and longshore currents along Gulf-facing
beaches, and a Beach Hazards Statement for hazardous swimming
conditions may be required later this morning. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 84 71 89 72 90 / 50 30 40 20 30
Houston (IAH) 86 73 88 73 89 / 50 30 50 20 40
Galveston (GLS) 87 78 87 78 87 / 40 30 30 30 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 24, 5:10 AM CST, 23 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
610 AM CDT Sat Jun 24 2017
TXZ163-164-176>179-195>199-251115-
Brazos-Burleson-Grimes-Houston-Madison-Montgomery-Polk-
San Jacinto-Trinity-Walker-Washington-
610 AM CDT Sat Jun 24 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Showers and thunderstorms are expected today. Widespread hazardous
weather is not expected, although 25 to 35 mph wind gusts and
localized heavy rainfall will be a possibility in the stronger
cells.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Increased chances of showers and thunderstorms should persist into
early next week. With slow storm motions, we will continue to
monitor the possibility for some localized heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
TXZ214-237-238-251115-
Brazoria-Chambers-Galveston-
610 AM CDT Sat Jun 24 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Elevated tide levels and wave run up may produce some minor
coastal flooding along the Blue Water Highway, Surfside, and at
the Highway 87 and 124 intersection of the Bolivar Peninsula this
morning near times of high tide. Moderate to strong rip currents
are also possible along area beaches today.
Expect some showers and thunderstorms across the area today. Some
could produce locally heavy rainfall through the early afternoon
hours. Stronger cells will be capable of producing 20 to 40 mph
wind gusts as well.
With a tropical airmass in place, a few funnel clouds are a
possibility. These typically last a few minutes and the vast
majority do not typically reach the ground, but can do minor
damage if they do.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
We will be keeping an eye on water levels around times of high
tides for the next couple days as they could briefly approach
levels needed for minor coastal flooding at the most susceptible
locations.
Fairly good chances of showers and thunderstorms are expected
into midweek. With slow storm motions, some localized heavy
rainfall may be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
GMZ330-335-350-355-370-375-251115-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
610 AM CDT Sat Jun 24 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Small craft should exercise caution in the Gulf waters due to
elevated seas. Winds and seas will be higher in scattered
thunderstorms...more numerous in the bays. Due to the tropical
airmass in place...isolated funnels or waterspouts will also be a
possibility.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Fairly good chances of showers and thunderstorms are expected
into early midweek. Winds and seas will be higher in and near
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
TXZ200-210>213-226-227-235-236-251115-
Austin-Colorado-Fort Bend-Harris-Jackson-Liberty-Matagorda-Waller-
Wharton-
610 AM CDT Sat Jun 24 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Expect some showers and thunderstorms across the area today. Some
could produce locally heavy rainfall especially this morning into
the early afternoon hours. High rain rates in a short time period
can cause street flooding. Stronger cells will be capable of
producing 20 to 40 mph wind gusts as well.
With a tropical airmass in place, a few funnel clouds are a
possibility. These typically last a few minutes and the vast
majority do not typically reach the ground, but can do minor
damage if they do.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Increased chances of showers and thunderstorms are expected this
weekend into early next week. With slow storm motions, we will be
keeping an eye on the possibility for some localized heavy
rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Flash Flood, Harris
- When
- June 25, 4:20 AM CST to 5:10 AM CST
- Where
- Harris County, 0.92 mi WNW of Bellaire Jct to 0.38 mi W of Gorden Park
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 29.723, -95.465
Early morning flash flooding and associated road closures occurred in and around the Houston area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in New Mexico, June 25, 201710 injured · $1.0 million · 2.5 in hail · 15 events
- Rip Current in Florida, June 25, 20171 death · 3 injured · 1 event
- Tornado and Hail in Colorado, June 25, 20172 injured · $2.1 million · EF0 · 10 events
- Damaging Wind in South Carolina, June 25, 2017$20,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in Texas, June 25, 20172.75 in hail · 15 events
- Damaging Winds in New York, June 25, 2017$14,000 · 70 kt wind · 3 events
- Tornadoes and Hail in Oklahoma, June 25, 2017EF0 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 25, 20175 events
- Damaging Winds in South Carolina, June 25, 2017$500 · 50 kt wind · 5 events
- Damaging Winds in Texas, June 25 to 26, 2017$2,000 · 71 kt wind · 5 events
- Marine Thunderstorm Winds in Lake Ontario, June 25, 201754 kt wind · 2 events
- Hail and Damaging Wind in Vermont, June 25, 2017$5,000 · 1.25 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 710727.